It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-13-2004, 06:20 PM   #1
Senior Member
(male)
 
Join Date: Oct 2004
Posts: 219
FrontierDriver2 HB User
Altace causing this??

I am 20 years old and I take Altace 5mg for high blood pressure. I am a college student. I have noticed that since I began taking Altace, it is much harder for me to concentrate and get work done. Mentally I feel really sluggish and slow! It takes me forever to figure out how to write papers and do certain tasks. My concentration is non existent. Yesterday I stared at a piece of paper for hours unable to get anything down.

I do not have a learning disability. I look back at the work I completed before I began taking this medicine and I am amazed at what I was able to accomplish. My short term memory seems alot worse. This is devastating! Luckily I was able to get others to help me with my work but this will not always be possible. Could Altace cause something like this or is it due to something else??

Other than this, I feel just fine. I was very sick for a long time this year and doctors never found the cause.

Last edited by FrontierDriver2; 12-13-2004 at 06:22 PM.

 
Old 12-13-2004, 08:52 PM   #2
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Altace causing this??

I wouldn't expect that to be from Altace. The only way to be absolutely certain would be to do a trial without Altace and see if your condition improves. Of course, you should always check with your doctor, right? Is Altace the only drug you are on? Were you on Altace before or after you got really sick? Also, are you sure that these problems aren't a result from you being sick? Perhaps you are still sick? CFIDS comes to mind.

Pal

 
Sponsors Lightbulb
   
Old 12-14-2004, 07:03 AM   #3
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Altace causing this??

I have noticed much more short-term memory loss since being on Lotrel & Atenolol. I also feel sluggish+. Altace was the worst out of all of the meds. that I have been on. I would go back to the doc. & let them know what the meds. are doing to you. Short-term memory loss isn't a lot of fun & when you are in college, or in my case in a position where you have to be on top of your game all of the time, b/p meds. really do make a lot of it worse.

 
Old 12-14-2004, 01:34 PM   #4
Senior Member
(male)
 
Join Date: Oct 2004
Posts: 219
FrontierDriver2 HB User
Re: Altace causing this??

What is CFIDS??

I started Altace when I was still sick. The doctor thought my elevated BP might be causing some of my problems. I think Altace did make me feel better. Since being on Altace I have gradually gotten better.

I am not still sick I feel just fine. Whatever caused my problems may not be completely gone and it could come back but I do feel much better than I did. For a while I didnt even feel like getting out of bed and I had chest pains. I think my memory problems could be a result of whatever I had. Extra sleep does help a lil.

 
Old 12-14-2004, 01:42 PM   #5
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Altace causing this??

Altace was the worst B/P med. that I have ever been on. It made me jittery & actually raised my blood pressure. It was just my experience, but I am not a fan of that med.

 
Old 12-14-2004, 03:31 PM   #6
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Altace causing this??

Quote:
Originally Posted by FrontierDriver2
What is CFIDS??
Chronic Fatigue and Immune Dysfunction Syndrome - You should be able to do a search on it. Concentration and short-term memory problems are characteristics. It's also a very difficult to diagnose disease. So, it probably wouldn't be found with typical tests. I doubt you have this, though.

Pal

 
Old 12-14-2004, 04:55 PM   #7
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Altace causing this??

B/P meds. do the same thing to me. It may just be the meds. Just a thought.

 
Old 12-14-2004, 08:19 PM   #8
Senior Member
(male)
 
Join Date: Oct 2004
Posts: 219
FrontierDriver2 HB User
Re: Altace causing this??

I think it probably is the med. If I wake up one day and cant remember anything then i'll know otherwise

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
what does low T3 levels mean greentea10 Thyroid Disorders 2 04-22-2010 08:39 AM
Altace to Ramipril don444 High & Low Blood Pressure 0 11-13-2008 04:30 PM
Altace side effects - depression, insomnia, headache, etc. evelyn1 High & Low Blood Pressure 2 04-28-2006 05:04 AM
Altace + Anxiety don444 High & Low Blood Pressure 5 04-15-2005 06:13 AM
Altace Discontinuation don444 High & Low Blood Pressure 12 04-12-2005 12:30 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!